Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS San Angelo, TX

April 26, 20155 counties in Texas

NWS San Angelo, TX issued this flash flood warning at Apr 26, 2015, 3:47 PM CDT for 5 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2015, 3:47 PM CDT (20:47 UTC)
Expired
Apr 26, 2015, 7:00 PM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX

What was reported inside it

TimeReportWhereRemark
Apr 26, 5:50 PM CDTFLOODStamford, TXROADS FLOODED IN STAMFORD. REPORT VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3257 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WGUS54 KSJT 262047
FFWSJT
TXC151-207-253-417-447-270000-
/O.NEW.KSJT.FF.W.0005.150426T2047Z-150427T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 PM CDT SUN APR 26 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HASKELL COUNTY IN WEST CENTRAL TEXAS...
  NORTHEASTERN FISHER COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN JONES COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
  THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 700 PM CDT

* AT 345 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE TO 
MOVE OVER THE AREA. RADAR HAS INDICATED NEAR 2 INCHES HAVE FALLEN 
WITH HEAVY RAIN CONTINUING.

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
  COMPLETELY OFF THE ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...THROCKMORTON...STAMFORD...HASKELL...HAMLIN...ANSON...PAINT 
CREEK...LAKE STAMFORD 
MARINA...WOODSON...SAGERTON...RULE...NEINDA...IRBY...ELBERT AND 
AVOCA.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  HILL CROSSING...
  CROSSINGS ALONG COUNTY ROAD 334...
  CROSSINGS ALONG COUNTY ROAD 376...
  CROSSINGS ALONG COUNTY ROAD 374...

LAT...LON 3296 9897 3297 9917 3274 9979 3260 10003
      3296 10032 3296 10000 3313 10000 3338 9951
      3340 9905 3340 9898

$$
1 follow-up statement
201 
WGUS74 KSJT 262113
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT SUN APR 26 2015

TXC151-417-262121-
/O.CAN.KSJT.FF.W.0005.000000T0000Z-150427T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FISHER TX-SHACKELFORD TX-
413 PM CDT SUN APR 26 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
SHACKELFORD AND NORTHEASTERN FISHER COUNTIES...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
WEST CENTRAL TEXAS.

LAT...LON 3340 9898 3312 9898 3295 9948 3296 9961
      3291 9961 3282 9989 3296 10000 3313 10000
      3338 9951

$$

TXC207-253-447-270000-
/O.CON.KSJT.FF.W.0005.000000T0000Z-150427T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HASKELL TX-JONES TX-THROCKMORTON TX-
413 PM CDT SUN APR 26 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
THROCKMORTON...NORTHEASTERN JONES AND HASKELL COUNTIES...

AT 409 PM CDT...THUNDERSTORMS PRODUCING VERY HEAVY RAIN CONTINUE TO 
AFFECT THE THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAINT
CREEK...LAKE STAMFORD MARINA...THROCKMORTON...SAGERTON...IRBY...
HASKELL AND ELBERT

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  LOOP ROAD CROSSING PAINT CREEK...
  COUNTY ROAD 279 CROSSING NORTH PAINT CREEK...
  CROSSINGS ALONG COUNTY ROAD 247...
  COUNTY ROAD 274 CROSSING BRUSHY CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
WEST CENTRAL TEXAS.

&&

LAT...LON 3340 9898 3312 9898 3295 9948 3296 9961
      3291 9961 3282 9989 3296 10000 3313 10000
      3338 9951

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 26, 1:33 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 26, 1:33 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
133 PM CDT Sun Apr 26 2015

.SHORT TERM...
(Tonight and Tomorrow)

...There is the possibility of severe thunderstorms this afternoon
   and evening...

An upper low has closed over New Mexico early this afternoon and
will move east over the Panhandle through tonight. At the surface,
rich low level moisture has returned to most of West Central
Texas with a dryline moving slowly into the western tier of
counties.

Expect severe storms for the remainder of the afternoon and
evening as the dryline advances to the east. The best chance for
severe weather continues to be east of a Sweetwater to San Angelo
to Sonora line. The main hazards will be a few tornadoes, large
hail(larger than goofball size) and damaging winds.

Expecting a dry slot enveloping our southwestern CWA tomorrow with
a chance of thunderstorms continuing over the remainder of the
CWA.

Lows tonight will be in the mid 50s. Highs tomorrow will be in the
low to mid 70s over the northern half of the area and upper 70s
to low 80s over the southern half of the area as a frontal
boundary sags south through the area.

15

.LONG TERM...
(Monday night through Sunday)

The upper-level cyclone will be moving slowly east across the
southern Plains Monday night through Tuesday. Cold temps aloft
associated with this feature will support a continued chance of
showers and thunderstorms, despite relatively weak synoptic scale
forcing for ascent over the region. Any precipitation that
develops Monday night or Tuesday should remain light, with total
precipitation amounts of less than 1/10".

Widespread cloud cover and low-level cold advection on Tuesday
will keep afternoon temperatures in the 60s areawide. With skies
clearing and winds diminishing Tuesday night, overnight lows will
be on the cool side. Wednesday morning low temperatures will be in
the 40s across most of the area, although a few low-lying areas
and river valleys could briefly touch the upper 30s. Deep-layer
northerly flow is progged to develop on the backside of the
departing shortwave trough, maintaining well below normal
temperatures through Wednesday.

Benign weather conditions are expected for the latter half of the
work-week as mid-level ridging builds over the southwest CONUS,
spreading into the Plains by Thursday. This will result in dry
weather and a warming trend. Expect afternoon temperatures in the
lower 80s by Friday. Quiet weather will continue on Saturday, with
the next chance for showers and thunderstorms on Sunday as the
ridge breaks down in advance of an approaching shortwave trough.

Johnson

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 56  74  49  63  45 /  40  30  40  20   5
San Angelo 	 54  80  50  65  44 /  20  10  30  20   5
Junction 	 53  82  55  67  43 /  50  10  10  20   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

15/25
Hazardous weather outlook, Apr 26, 1:28 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
128 PM CDT SUN APR 26 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271830-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
128 PM CDT SUN APR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WEST CENTRAL
TEXAS THIS AFTERNOON AND TONIGHT. SOME STORMS WILL BECOME
SEVERE...ALONG AND EAST OF A SWEETWATER TO SAN ANGELO TO SONORA
LINE. THE STORMS WILL BE MOST NUMEROUS AND MOST INTENSE ACROSS
THE EASTERN PORTIONS OF THE AREA DURING THIS AFTERNOON AND
EVENING...INCLUDING THE EASTERN BIG COUNTRY AND HEARTLAND. THE
STORMS WILL HAVE THE POTENTIAL OF PRODUCING A FEW
TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING WINDS.
DANGEROUS LIGHTNING WILL BE A THREAT FOR ANY STORM AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON MONDAY. THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

15

In the hours before

Local storm report, Apr 26, 2:53 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
253 PM CDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TORNADO          1 N BURKETT             32.01N  99.23W
04/26/2015                   COLEMAN            TX   EMERGENCY MNGR

            DPS ABILENE REPORTS TORNADO ON THE GROUND JUST NORTH OF
            BURKETT.

&&

CORRECTED REMARKS

EVENT NUMBER SJT1500204

DOLL
Local storm report, Apr 26, 3:03 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
303 PM CDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             11 NNE LUEDERS          32.95N  99.55W
04/26/2015  E4.50 INCH       SHACKELFORD        TX   PUBLIC

&&

EVENT NUMBER SJT1500205

DOLL
Local storm report, Apr 26, 3:08 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
308 PM CDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     HAIL             5 S CROSS PLAINS        32.05N  99.17W
04/26/2015  E2.75 INCH       BROWN              TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1500206

DOLL
Local storm report, Apr 26, 3:18 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TORNADO          1 WNW MAY               31.98N  98.94W
04/26/2015                   BROWN              TX   PUBLIC

            RESIDENT REPORTS TORNADO ON THE GROUND...AND IT HAS
            BEEN OBSERVED FOR THE LAST 10 MINUTES.

&&

EVENT NUMBER SJT1500207

DOLL
Local storm report, Apr 26, 3:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
321 PM CDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             AVOCA                   32.87N  99.72W
04/26/2015  E1.50 INCH       JONES              TX   AMATEUR RADIO

&&

EVENT NUMBER SJT1500208

DOLL
Local storm report, Apr 26, 3:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
342 PM CDT SUN APR 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             6 N MAY                 32.07N  98.92W
04/26/2015  E1.75 INCH       BROWN              TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SJT1500209

DOLL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:04 PM CDTSpecial Weather StatementSJTJones26 min
Apr 26, 1:21 PM CDTSevere Thunderstorm WarningSJTFisher, Jones39 min
Apr 26, 1:34 PM CDTSpecial Weather StatementSJTColeman26 min
Apr 26, 1:36 PM CDTSpecial Weather StatementSJTHaskell24 min
Apr 26, 1:41 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor49 min
Apr 26, 1:50 PM CDTTornado WarningSJTJones25 min
Apr 26, 1:57 PM CDTSevere Thunderstorm WarningSJTHaskell48 min
Apr 26, 2:09 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton66 min
Apr 26, 2:17 PM CDTTornado WarningSJTJones, Shackelford28 min
Apr 26, 2:32 PM CDTTornado WarningSJTBrown, Callahan, Coleman43 min
Apr 26, 2:37 PM CDTSevere Thunderstorm WarningSJTHaskell23 min
Apr 26, 2:43 PM CDTTornado WarningSJTJones, Shackelford47 min
Apr 26, 2:49 PM CDTTornado Warning Tornado observedSJTBrown, Coleman26 min
Apr 26, 3:07 PM CDTTornado WarningSJTBrown23 min
Apr 26, 3:09 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones51 min
Apr 26, 3:11 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton49 min
Apr 26, 3:21 PM CDTTornado Warning Tornado observedSJTBrown24 min
Apr 26, 3:34 PM CDTSevere Thunderstorm WarningSJTJones41 min
Apr 26, 3:37 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton53 min
Apr 26, 3:44 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton46 min
Apr 26, 3:57 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton48 min
Apr 26, 4:37 PM CDTSpecial Weather StatementSJTJones38 min
Apr 26, 4:47 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford58 min
Apr 26, 4:52 PM CDTSevere Thunderstorm WarningSJTHaskell53 min
Apr 26, 4:54 PM CDTSevere Thunderstorm WarningSJTThrockmorton37 min
Apr 26, 4:54 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan36 min
Apr 26, 5:12 PM CDTSpecial Weather StatementSJTTaylor33 min
Apr 26, 5:38 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton67 min
Apr 26, 5:43 PM CDTSpecial Weather StatementSJTTaylor32 min
Apr 26, 5:49 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor41 min
Apr 26, 5:56 PM CDTAreal Flood AdvisorySJTJones, Shackelford, Taylor3 hr
Apr 26, 6:14 PM CDTSpecial Weather StatementSJTBrown31 min
Apr 26, 6:18 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton57 min
Apr 26, 6:34 PM CDTSevere Thunderstorm WarningSJTJones, Taylor41 min
Apr 26, 6:42 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman28 min
Apr 26, 6:50 PM CDTSpecial Weather StatementSJTJones55 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.